# SDR JIKA2020122901

- Difficulty date: December 29, 2020
- Submitted: January 12, 2021
- Operation: Air carrier
- Aircraft: N226BH
- Make and model: Beech C-99
- Aircraft serial: U182
- Aircraft time: 31,694 hours, 44,853 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Light
- Condition: Shorted
- Location: Gyro Indicator
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

DURING APPROACH TO KIST, THE FLIGHT CREW NOTED A STRONG SMELL AND A SMALL CLOUD OF WHITE SMOKE STARTED COMING OUT FROM THE INSTRUMENT PANEL MOMENTARY AND THEN DISAPPEARED.  THE PILOT GOT DISTRACTED AND DECIDED EXECUTING A GO AROUND.  WHEN THE SMELL STARTED GETTING WORSE, THE PILOT NOTIFIED THE ATC REGARDING A SITUATION AND REQUESTED TO LAND.  THE ATC ESCALATED TO AN EMERGENCY CATEGORY.  THE AIRCRAFT LANDED IN KIST WITHOUT INCIDENT. SJU MAINTENANCE TRAVEL TO KIST, INSPECTED AND FOUND COPILOT ATTITUDE GYRO EXTERNAL LIGHTING SHORTED.  REPOSITIONED AND RESECURED WIRE AS REQUIRED.  RAN BOTH ENGINES PERFORMED OPERATIONAL CHECKS ON ALL ELECTRICAL SYSTEM, NO SMOKE OR SMOKE SMELL NOTED.
